Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Pittsburgh, PA

March 28, 20124 counties in Pennsylvania

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 28, 2012, 11:23 AM EDT for 4 counties in Pennsylvania. It was in force for 52 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2012, 11:23 AM EDT (15:23 UTC)
Expired
Mar 28, 2012, 12:15 PM EDT
In force
52 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Allegheny County, PA, Fayette County, PA, Washington County, PA, Westmoreland County, PA

The radar

The Pittsburgh radar (KPBZ), 52 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 11:24 AM EDTHAIL 0.25Washington, PAEVENT OCCURRED BETWEEN 1109 AM 03/28/2012 AND 1124 AM 03/28/2012
Mar 28, 11:26 AM EDTHAIL 0.75Washington, PAEVENT OCCURRED BETWEEN 1111 AM 03/28/2012 AND 1126 AM 03/28/2012
Mar 28, 11:28 AM EDTHAIL 1Washington, PAEVENT OCCURRED BETWEEN 1113 AM 03/28/2012 AND 1128 AM 03/28/2012
Mar 28, 11:33 AM EDTHAIL 0.75Washington, PAEVENT OCCURRED BETWEEN 1118 AM 03/28/2012 AND 1133 AM 03/28/2012
Mar 28, 11:36 AM EDTHAIL 0.25Washington, PAEVENT OCCURRED BETWEEN 1121 AM 03/28/2012 AND 1136 AM 03/28/2012
Mar 28, 11:43 AM EDTHAIL 0.75Belle Vernon, PAEVENT OCCURRED BETWEEN 1128 AM 03/28/2012 AND 1143 AM 03/28/2012
Mar 28, 11:48 AM EDTHAIL 0.75Perryopolis, PAEVENT OCCURRED BETWEEN 1133 AM 03/28/2012 AND 1148 AM 03/28/2012
Mar 28, 11:49 AM EDTHAIL 0.75Charleroi, PAEVENT OCCURRED BETWEEN 1134 AM 03/28/2012 AND 1149 AM 03/28/2012
Mar 28, 11:51 AM EDTHAIL 1West Newton, PAEVENT OCCURRED BETWEEN 1136 AM 03/28/2012 AND 1151 AM 03/28/2012

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 461 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
461 m²/s²
0-3 km storm-relative helicity
470 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WUUS51 KPBZ 281523
SVRPBZ
PAC003-051-125-129-281615-
/O.NEW.KPBZ.SV.W.0006.120328T1523Z-120328T1615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 AM EDT WED MAR 28 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTH CENTRAL ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
  CENTRAL WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
  SOUTHWESTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...

* UNTIL 1215 PM EDT

* AT 1118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  CLAYSVILLE...MOVING EAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CLAYSVILLE...         ENTERPRISE...         WASHINGTON...
  BENTLEYVILLE...       MONONGAHELA...        CHARLEROI...
  MONESSEN...           CALIFORNIA...         DONORA...
  BELLE VERNON...       BROWNSVILLE...        WEST NEWTON...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4019 7947 3995 7952 4011 8048 4029 8044
TIME...MOT...LOC 1523Z 280DEG 43KT 4018 8033

$$
2 follow-up statements
087 
WWUS51 KPBZ 281542
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1142 AM EDT WED MAR 28 2012

PAC003-051-125-129-281615-
/O.CON.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/
ALLEGHENY PA-WASHINGTON PA-FAYETTE PA-WESTMORELAND PA-
1142 AM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WESTMORELAND...FAYETTE...WASHINGTON AND ALLEGHENY COUNTIES...

AT 1137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BENTLEYVILLE...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  BENTLEYVILLE...       MONONGAHELA...        CHARLEROI...
  MONESSEN...           CALIFORNIA...         DONORA...
  BELLE VERNON...       BROWNSVILLE...        PERRYOPOLIS...
  DUNBAR...             CONNELLSVILLE...      MOUNT PLEASANT...

THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4007 8019 4023 8003 4017 7947 3995 7952
TIME...MOT...LOC 1541Z 280DEG 62KT 4013 7996

$$
007 
WWUS51 KPBZ 281557
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1157 AM EDT WED MAR 28 2012

PAC003-125-281605-
/O.CAN.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/
ALLEGHENY PA-WASHINGTON PA-
1157 AM EDT WED MAR 28 2012

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON AND ALLEGHENY
COUNTIES IS CANCELLED...

LAT...LON 4002 7986 4020 7978 4016 7947 3997 7952
TIME...MOT...LOC 1555Z 280DEG 62KT 4009 7965

$$

PAC051-129-281615-
/O.CON.KPBZ.SV.W.0006.000000T0000Z-120328T1615Z/
FAYETTE PA-WESTMORELAND PA-
1157 AM EDT WED MAR 28 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...

AT 1154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PERRYOPOLIS...MOVING EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  PERRYOPOLIS...        CONNELLSVILLE...      MOUNT PLEASANT...

HAIL UP TO AN INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF 
YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT 
LIFE AND PROPERTY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE. 1-877-633-6772. WHEN YOU CAN DO SO SAFELY.

LAT...LON 4002 7986 4020 7978 4016 7947 3997 7952
TIME...MOT...LOC 1555Z 280DEG 62KT 4009 7965

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 10:50 AM EDT, 33 minutes earlier.

Area forecast discussion, Mar 28, 10:50 AM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
1050 AM EDT WED MAR 28 2012

.SYNOPSIS...
A COLD FRONT WILL BRING SHOWERS WITH THE CHANCE OF THUNDERSTORMS
TO THE UPPER OHIO VALLEY REGION TODAY. SEASONABLY COOL WEATHER
WILL FOLLOW FOR THURSDAY...BUT LOOK FOR INCREASED RAIN CHANCES
AGAIN ON FRIDAY AS LOW PRESSURE APPROACHES THE AREA.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SURFACE WARM FRONT IS ADVANCING NORTHEASTWARD ACROSS THE AREA
THIS MORNING...WITH ELEVATED CONVECTION GENERALLY DRIVEN BY STEEP
MID-LEVEL LAPSE RATES SPAWNING THUNDERSTORMS THAT HAVE CROSSED THE
PITTSBURGH METRO AREA THIS MORNING. THUNDERSTORMS CONTINUE TO
BISECT THE FORECAST AREA...WITH THEIR SOUTHWARD PROGRESS LIKELY
BECOMING INCREASINGLY RETARDED AS THE AFTERNOON ENSUES DUE TO MID-
LEVEL FORCING STARTING TO SHEAR OFF TO THE EAST. SHEAR IN THE 0-6
KM LAYER WILL REMAIN ROUGHLY IN THE 50 KT RANGE THROUGH THE
AFTERNOON...WHILE INSTABILITY SHOULD INCREASE AHEAD OF A SLOWLY
SOUTHWARD ADVANCING COLD FRONT BY THE AFTERNOON...THIS MAY LEAD TO
A CHANCE OF SEVERE THUNDERSTORMS YET AGAIN THIS AFTERNOON ACROSS
THE SOUTHERN HALF OF THE FORECAST AREA. FRIES

PREVIOUS...

LOW PRESSURE MOVING ACROSS THE NORTHERN LAKES WILL PULL A COLD
FRONT ACROSS THE UPPER OHIO REGION TODAY. STRONG WARM ADVECTION IN
ADVANCE OF THE LOW HAS DEVELOPED A SHALLOW INVERSION AND WILL
INITIALLY CAP THE BOUNDARY LAYER. HOWEVER...SUFFICIENT FUEL/INSTABILITY
IS INDICATED FOR DEVELOPMENT OF SOME ELEVATED SHOWERS/POSSIBLE
THUNDERSTORMS THIS MORNING...WHICH SHOULD BECOME MORE SURFACE
BASED AS THE FRONT AND THE DAY PROGRESS. OVERALL SEVERE POTENTIAL
REMAINS LOW DESPITE FAVORABLE DEEP LAYER SHEAR WITH LIMITATIONS
IMPOSED BY A LACK OF INSTABILITY.

MODELS ARE IN GENERAL AGREEMENT IN MORE RAPID PASSAGE OF THE FRONT THAN
PREVIOUSLY DEPICTED...SO ADJUSTMENTS THIS MORNING FEATURE FADING
PRECIP PROBABILITIES DURING THE AFTERNOON. ALSO OF INTEREST FOR
THE AFTERNOON IS THE AFOREMENTIONED STRONG WIND FIELD IN CONJUNCTION
WITH THE STEEPENING LOW LAPSE RATE AS DISPLAYED VIA MODEL
SOUNDINGS. WIND GUSTS HAVE THUS BEEN INCREASED...BUT ARE EXPECTED
TO REMAIN BELOW ADVISORY THRESHOLDS.

COLDER AIR IS PROJECTED TO ADVECT OFF THE LAKES TONIGHT...AND LOW
INVERSION LEVELS SHOULD PRECLUDE MUCH THE WAY OF SHOWERS. SMALL
PRECIP PROBABILITIES WERE TWEAKED TO FAVOR AREAS IN LEE OF THE
LAKES AND THE RIDGES. PROJECTED TEMPERATURE PROFILE ALSO IS
INDICATIVE OF SOME FROZEN PRECIP OVER NORTHERN COUNTIES...SNOW
SHOWER MENTION WAS THUS ADDED.

NEAR TERM TEMPERATURES WERE FORECAST USING TWEAKED SREF MEANS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
BUILDING HIGH PRESSURE SHOULD SNUFF ANY LINGERING SHOWERS BY
MIDDAY THURSDAY...AND CONTINUED COLD ADVECTION SHOULD HOLD
TEMPERATURES A FEW DEGREES BELOW THE SEASONAL NORMALS. THE SURFACE
HIGH PRESSURE AXIS IS NAM/GFS FORECAST TO SLIDE ACROSS THE UPPER
OHIO ON THURSDAY NIGHT...AND THE AIRMASS WILL BE PLENTY DRY FOR A
PERIOD OF RADIATIONAL COOLING BEFORE WARM...MOIST ADVECTION
RESUMES IN ADVANCE OF MIDWESTERN LOW PRESSURE. ANOTHER FREEZE IS
THUS FORECAST...BUT DURATION/MAGNITUDE LOOKS TO BE LIMITED AS MID LEVEL
CLOUDINESS INCREASES.

ANOTHER SHORTWAVE IS FORECAST FOR A FRIDAY APPROACH AND SATURDAY
EXIT...HENCE CHANCE POPS WERE MAINTAINED FOR THE CLOSE OF THE WORK
WEEK...FOLLOWED BY DIMINISHED NUMBERS INTO THE WEEKEND.

SHORT TERM TEMPERATURES SHOULD AVERAGE OUT FAIRLY CLOSE TO NORMAL
AND WERE FORECAST USING A BLEND OF SREF AND GFS MOS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
PROGRESSIVE PATTERN IS GFS/ECMWF DEPICTED FOR THE LONG TERM PERIOD
AND AS SENSIBLE WEATHER WILL THUS BE SHORTWAVE DEPENDENT...FORECAST
WILL GENERALLY BE OF PERSISTENCE AND ALTERATIONS MINIMAL THIS
MORNING. WITH THE JET PROJECTED TO MEANDER OVER...OR NORTH OF THE
GREAT LAKES...TEMPERATURES WERE FORECAST ABOVE THE SEASONAL
AVERAGES USING TWEAKED HPC GUIDANCE.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
MAIN AVIATION CONCERN THROUGH 14Z WILL BE LOW LEVEL WIND SHEAR.

RECENT NAM MODEL PROFILES SHOW A VERY STRONG AND SHALLOW SURFACE
INVERSION THIS MORNING, WITH BASE 1 KFT AGL, HAVING SURFACE WINDS FROM
THE SOUTH AT 5-10 KTS. RADAR VERTICAL WIND PROFILES AND NAM MODEL
PROFILES SHOW WINDS FROM THE SOUTHWEST AND WEST 35-50 KTS IN THE
LAYER 1-2 KFT AGL WILL CONTINUE TODAY.

BLEND OF HIGH RESOLUTION MODEL OUTPUT SHOW VERTICAL MIXING,
ACCOMPANYING THE COLD FRONTAL PASSAGE 14Z-18Z, DEEPENING THE SURFACE
LAYER WHICH WILL THEN TAP THE FAST WINDS ALOFT AND CAUSE SOUTHWEST
TO WEST SURFACE WINDS TO GUST TO 25-30 KTS THROUGH 22Z.

FLIGHT CONDITIONS SHOULD BE MAINLY VFR THROUGH 06Z, DESPITE PASSAGE OF
FRONTAL BAND OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
14Z-18Z, AS HAVE TOO LOW CONFIDENCE TO MENTION. TIMING OF SHOWERS
HAS BEEN BASED ON RECENT WRF-NMM AND HRRR MODEL OUTPUT.

COLD POOL STRATOCUMULUS LATE TONIGHT INTO THURSDAY MORNING MAY
PROMOTE A PERIOD OF MVFR CEILINGS.

OUTLOOK...THURSDAY THROUGH SUNDAY...
VFR THURSDAY AFTERNOON INTO FRIDAY. RESTRICTIONS THEN POSSIBLE DUE
TO SHOWERS FROM A LOW PRESSURE SYSTEM PASSAGE FRIDAY NIGHT INTO
SATURDAY, AND LINGERING COLD POOL CLOUDS SUNDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 28, 9:58 AM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
958 AM EDT WED MAR 28 2012

PAZ007>009-013-015-016-291400-
MERCER-VENANGO-FOREST-LAWRENCE-CLARION-JEFFERSON PA-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND
WEST CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ014-020>023-029-031-
073>076-WVZ001>004-012-021>023-041-291400-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BUTLER-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-WESTMORELAND-
WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-
MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
958 AM EDT WED MAR 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP THROUGH THIS
AFTERNOON. THE PRIMARY THREATS WILL BE FROM DAMAGING WIND GUSTS
AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

TEMPERATURES ARE FORECAST TO FALL TO NEAR OR BELOW FREEZING ON
FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Mar 28, 10:58 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1058 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 AM     HAIL             IRWIN                   40.32N  79.70W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   TRAINED SPOTTER

&&

EVENT NUMBER PBZ1200351

WOODRUM
Local storm report, Mar 28, 11:00 AM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1100 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             MCDONALD                40.37N  80.23W
03/28/2012  E0.75 INCH       WASHINGTON         PA   PUBLIC

&&

EVENT NUMBER PBZ1200352

WOODRUM
Local storm report, Mar 28, 11:06 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1106 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 AM     HAIL             GLASSPORT               40.32N  79.89W
03/28/2012  E1.00 INCH       ALLEGHENY          PA   MEDIA

            RELAYED VIA MEDIA

&&

EVENT NUMBER PBZ1200353

WOODRUM
Special weather statement, Mar 28, 11:08 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1108 AM EDT WED MAR 28 2012

PAZ023-073-074-281545-
INDIANA PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
1108 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT EASTERN WESTMORELAND AND
SOUTHWESTERN INDIANA COUNTIES...

AT 1107 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
LATROBE...MOVING EAST AT 65 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  LATROBE...            DERRY...              BLAIRSVILLE...
  LIGONIER...           LAUREL MOUNTAIN STATE PARK...
  NEW FLORENCE...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4036 7899 4016 7914 4022 7950 4046 7939
      4042 7896
Local storm report, Mar 28, 11:13 AM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1113 AM EDT WED MAR 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1052 AM     HAIL             LIGONIER                40.24N  79.24W
03/28/2012  E0.75 INCH       WESTMORELAND       PA   PUBLIC

&&

EVENT NUMBER PBZ1200354

WOODRUM
Special weather statement, Mar 28, 11:18 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT WED MAR 28 2012

OHZ057>059-068-069-281545-
BELMONT OH-GUERNSEY OH-MONROE OH-MUSKINGUM OH-NOBLE OH-
1118 AM EDT WED MAR 28 2012

...A STRONG THUNDERSTORM WILL AFFECT NOBLE...NORTHWESTERN MONROE...
SOUTHEASTERN MUSKINGUM...SOUTHERN GUERNSEY AND SOUTHWESTERN BELMONT
COUNTIES...

AT 1115 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
CUMBERLAND...MOVING EAST AT 55 MPH.

THIS STORM HAS A HISTORY OF PRODUCING DIME SIZE HAIL IN NORWICH. IN
ADDITION...WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
  RURALDALE...          PHILO...              NEW CONCORD...
  HIGH HILL...          DUNCAN FALLS...       CUMBERLAND...
  CHANDLERSVILLE...     CANNELVILLE...
  BLUE ROCK STATE PARK...                     BYESVILLE...
  BELLE VALLEY...       WOLF RUN STATE PARK...

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4002 8171 3993 8094 3959 8135 3960 8139
      3964 8146 3958 8147 3958 8159 3966 8159
      3967 8165 3975 8165 3977 8208 3982 8209

WOODRUM

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:52 AM EDTSpecial Weather StatementPBZForest, Venango38 min
Mar 28, 8:16 AM EDTSevere Thunderstorm WarningPBZClarion, Forest, Jefferson, Venango44 min
Mar 28, 8:28 AM EDTSpecial Weather StatementPBZArmstrong47 min
Mar 28, 9:16 AM EDTSpecial Weather StatementPBZArmstrong, Indiana, Westmoreland44 min
Mar 28, 9:17 AM EDTSpecial Weather StatementPBZBeaver28 min
Mar 28, 9:38 AM EDTSevere Thunderstorm WarningPBZAllegheny, Beaver, Washington, Westmoreland37 min
Mar 28, 9:49 AM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Indiana, Westmoreland41 min
Mar 28, 10:15 AM EDTSevere Thunderstorm WarningPBZAllegheny, Indiana, Westmoreland45 min
Mar 28, 10:48 AM EDTSpecial Weather StatementPBZWashington27 min
Mar 28, 11:08 AM EDTSpecial Weather StatementPBZWestmoreland37 min
Mar 28, 12:08 PM EDTSevere Thunderstorm WarningPBZFayette, Westmoreland22 min
Mar 28, 12:14 PM EDTSpecial Weather StatementPBZGreene31 min
Mar 28, 12:33 PM EDTSpecial Weather StatementPBZFayette27 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.